Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 92, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Aug 14, 2006, 5:18 PM EDT for Collier County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2006, 5:18 PM EDT (21:18 UTC)
- Expired
- Aug 14, 2006, 5:45 PM EDT
- In force
- 27 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Collier County, FL
The radar
The Miami radar (KAMX), 131 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.3 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1252 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 853 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 142118 SVRMFL FLC021-142145- /O.NEW.KMFL.SV.W.0092.060814T2118Z-060814T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 518 PM EDT MON AUG 14 2006 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN COLLIER COUNTY IN SOUTH FLORIDA. * UNTIL 545 PM EDT * AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR MARCO ISLAND...AND MOVING SOUTH AT 25 MPH. * THE STORM WILL AFFECT... MARCO ISLAND CAPE ROMANO SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4528 TO REPORT SEVERE WEATHER. LAT...LON 2603 8158 2606 8178 2579 8185 2575 8158 $$ GARCIA
2 follow-up statements
000 WWUS52 KMFL 142133 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 533 PM EDT MON AUG 14 2006 FLC021-142145- /O.CON.KMFL.SV.W.0092.000000T0000Z-060814T2145Z/ COLLIER FL- 533 PM EDT MON AUG 14 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR SOUTHWESTERN COLLIER COUNTY... AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR MARCO ISLAND...MOVING SOUTH AT 25 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GOODLAND AND CAPE ROMANO REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4528 TO REPORT SEVERE WEATHER. LAT...LON 2603 8158 2606 8178 2579 8185 2575 8158 $$ GARCIA
000 WWUS52 KMFL 142144 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 544 PM EDT MON AUG 14 2006 FLC021-142154- /O.EXP.KMFL.SV.W.0092.000000T0000Z-060814T2145Z/ COLLIER FL- 544 PM EDT MON AUG 14 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN COLLIER COUNTY EXPIRES AT 545 PM EDT... HOWEVER, THUNDERSTORMS REMAIN IN THE AREA. FREQUENT LIGHTNING...GUSTY WINDS TO 40 MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE STILL POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES. LAT...LON 2603 8158 2606 8178 2579 8185 2575 8158 $$ GARCIA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 2:20 PM EDT, 2 hours 58 minutes earlier.
Area forecast discussion, Aug 14, 2:20 PM EDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 220 PM EDT MON AUG 14 2006 .DISCUSSION...UNUSUAL FRONTAL TROUGH CONTINUES TO PUSH SOUTH ACROSS SOUTH FLORIDA SETTING OFF NUMEROUS SHOWERS AND THUNDERSTORMS ALONG THE WAY. AT THE SAME TIME...STALLED PORTION OF THE FRONT NORTH OF THE BAHAMAS APPEARS TO BE FOCUS FOR ONE OR TWO AREAS OF DEVELOPING LOW PRESSURE. TPC IS WATCHING. UPPER LOW EAST OF FLORIDA IS FORECAST BY MODELS TO MOVE WEST ACROSS THE STATE TUESDAY AND WEDNESDAY. THIS SHOULD KEEP SCATTERED SHOWERS AND STORMS A GOOD BET EACH AFTERNOON. FUTURE SYNOPTIC SCENARIO HIGHLY DEPENDENT ON WHAT HAPPENS TO LOW DEVELOPMENT...IF ANY...EAST OF THE PENINSULA OVER THE NEXT FEW DAYS. MODELS SEEM TO AGREE THAT HIGH PRESSURE WILL BUILD BACK ACROSS THE WESTERN ATLANTIC MID WEEK. THIS WILL MEAN A RETURN TO TROPICAL EASTERLIES FOR SOUTH FLORIDA WITH MORE NORMAL TEMPERATURES AND DIURNAL RAIN PATTERN INTO THE WEEKEND. && .AVIATION...STORMS MOVING DOWN THE EAST AND WEST COASTS AT THIS HOUR WILL REMAIN IN TAFS FOR AWHILE. SHOWERS AND STORMS WILL SETTLE DOWN LATER IN THE EVENING. EASTERLY FLOW SHOULD RETURN TUESDAY. && .MARINE...WINDS WILL BE GENERALLY NORTH THIS AFTERNOON THEN NORTHEAST OVERNIGHT AND EVENTUALLY EAST FOR THE REMAINDER OF THE WEEK. SPEEDS WILL BE 15 KNOTS OR LESS THROUGH THE PERIOD. NO HIGHLIGHTS. && .FIRE WEATHER...FIRE OVER SOUTHERN BROWARD EVERGLADES GETTING RAINED ON AT THIS TIME. NO OTHER PROBLEMS/CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 77 89 77 90 / 30 40 20 40 FORT LAUDERDALE 77 88 77 89 / 40 40 20 40 MIAMI 77 90 78 89 / 40 40 20 40 NAPLES 75 91 75 91 / 30 40 20 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
Hazardous weather outlook, Aug 14, 10:24 AM EDT, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 1024 AM EDT MON AUG 14 2006 FLZ063-066>075-151100- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 1024 AM EDT MON AUG 14 2006 ...A FEW STORMS COULD BE STRONG THIS AFTERNOON AND EVENING... ...NUMEROUS STORMS THIS AFTERNOON AND EVENING ALL OF SOUTH FLORIDA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS MOST OF SOUTH FLORIDA THIS AFTERNOON AND CONTINUE INTO THIS EVENING...AS A FRONTAL TROUGH MOVES SOUTH INTO THE AREA FROM CENTRAL FLORIDA. THE MAIN IMPACTS FROM THE STORMS WILL BE FREQUENT LIGHTNING STRIKE, HEAVY RAINFALL, GUSTY WINDS UP TO 40 MPH, AND SMALL HAIL. WIND: THE STRONGEST STORMS THIS AFTERNOON INTO THIS EVENING COULD HAVE WIND GUSTS UP TO 40 MPH. HAIL: COLDER AIR ALOFT OVER CENTRAL FLORIDA COULD WORK INTO SOUTH FLORIDA THIS AFTERNOON INTO THIS EVENING. THE STRONGEST STORMS COULD TAP INTO THIS COLDER AIR...AND ALLOW FOR HAIL UP TO PEA SIZE TO OCCUR OVER ALL OF SOUTH FLORIDA. FLOODING: WEAK STEERING FLOW ACROSS SOUTH FLORIDA WILL ALSO RESULT IN SLOW MOVING THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING. THIS WILL CAUSE THE STRONGEST STORMS TO PRODUCE SOME LOCAL AREAS OF URBAN STREET FLOODING AND PONDING OF WATER IN AREAS OF POOR DRAINAGE. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE REGION AGAIN TUESDAY AFTERNOON WITH SLIGHTLY LESS ACTIVITY BY WEDNESDAY INTO THE END OF THE WEEK. THE STORMS ON TUESDAY WILL PRODUCE LOCALLY HEAVY RAINFALL LEADING TO SOME URBAN STREET FLOODING WITH THE STRONGEST STORMS. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO. BAXTER
In the hours before
Special weather statement, Aug 14, 1:26 PM EDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 126 PM EDT MON AUG 14 2006 FLZ071-072-141830- WESTERN BROWARD FL-BROWARD METROPOLITAN FL- 126 PM EDT MON AUG 14 2006 ...STRONG THUNDERSTORMS APPROACHING BROWARD COUNTY... AT 124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES EAST ALONG A LINE EXTENDING FROM 12 MILES EAST OF POMPANO BEACH TO 19 MILES NORTHWEST OF CORAL SPRINGS...MOVING SOUTH AT 15 TO 20 MPH. SOME LOCATIONS THAT COULD BE AFFECTED ARE SUNRISE...CORAL SPRINGS...POMPANO BEACH...DAVIE...FORT LAUDERDALE...AND PEMBROKE PINES THROUGH 230 PM EDT. THE PRIMARY IMPACTS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF UP TO 40 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. PUBLIC HAS ALSO REPORTED THAT THERE HAS BEEN FUNNEL CLOUDS WITH THESE STORMS...AND THESE STORMS COULD CONTINUE TO PRODUCE FUNNEL CLOUDS AS THEY MOVE INTO BROWARD COUNTY. RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS IF THE STORMS BECOME ANY STRONGER. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. BAXTER
Special weather statement, Aug 14, 3:19 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 319 PM EDT MON AUG 14 2006 FLZ073-074-141945- WESTERN DADE FL-DADE METROPOLITAN FL- 319 PM EDT MON AUG 14 2006 ...STRONG THUNDERSTORMS MOVING THROUGH THE EVERGLADES OF MIAMI-DADE COUNTY... AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MICCOSUKEE RESORT TO MICCOSUKEE INDIAN VILLAGE...MOVING SOUTH AT 20 MPH. THESE STORMS WILL AFFECT US 41 WEST OF TAMIAMI TRAIL TO THE COUNTY LINE...AND THE SHARK VALLEY AREA. THESE STORMS WILL PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...GUSTY WINDS TO 40 MPH...AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THESE THUNDERSTORMS STRENGTHENS ANYMORE. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. BAXTER
Special weather statement, Aug 14, 3:34 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 334 PM EDT MON AUG 14 2006 FLZ069-070-075-142000- EASTERN COLLIER FL-WESTERN COLLIER FL-MAINLAND MONROE FL- 334 PM EDT MON AUG 14 2006 AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING ALONG A LINE EXTENDING FROM 10 MILES EAST OF MONROE STATION TO 17 MILES EAST OF NAPLES...MOVING SOUTH AT 10 MPH. THESE STORMS WILL AFFECT ALLIGATOR ALLEY AS WELL AS SOUTHERN SECTIONS OF COLLIER COUNTY AND NORTHERN SECTIONS OF MAINLAND MONROE THROUGH 4 PM. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL... AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. GARCIA
Special weather statement, Aug 14, 3:58 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 358 PM EDT MON AUG 14 2006 FLZ073>075-142100- WESTERN DADE FL-MAINLAND MONROE FL-DADE METROPOLITAN FL- 358 PM EDT MON AUG 14 2006 AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HOMESTEAD TO 23 MILES SOUTHEAST OF MONROE STATION...MOVING SOUTH AT 15 MPH. THESE STORMS WILL AREAS NEAR HOMESTEAD AND FLORIDA CITY...AS WELL AS THE SOUTHERN END OF THE FLORIDA TURNPIKE AND STATE ROAD 933 THROUGH 5 PM. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL... AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. GARCIA
Special weather statement, Aug 14, 4:52 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 452 PM EDT MON AUG 14 2006 FLZ069-142130- WESTERN COLLIER FL- 452 PM EDT MON AUG 14 2006 AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTHEAST OF NAPLES TO BONITA SPRINGS...MOVING SOUTHWEST AT 20 MPH. THESE STORMS WILL AFFECT WESTERN COLLIER COUNTY AND THE ADJACENT NEAR SHORE WATERS THROUGH 530 PM. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL... AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. GARCIA
Special weather statement, Aug 14, 5:02 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 502 PM EDT MON AUG 14 2006 FLZ073-075-142130- WESTERN DADE FL-MAINLAND MONROE FL- 502 PM EDT MON AUG 14 2006 AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF KEY LARGO TO 9 MILES SOUTHEAST OF MAHOGANY HAMMOCK TO FLAMINGO TO WILDERNESS WATERWAY SOUTH...MOVING SOUTH AT 15 MPH. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL... AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:42 PM EDT | Special Marine Warning | MFL | 63 min | |
| Aug 14, 2:40 PM EDT | Special Marine Warning | MFL | 65 min | |
| Aug 14, 3:56 PM EDT | Special Marine Warning | MFL | 35 min | |
| Aug 14, 5:23 PM EDT | Special Marine Warning | MFL | 67 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.